Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Should we wait for Loprin to leave the body before getting operated for a hip bone compound fracture?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
my mother in law has had hip bone compound fracture 3 days ago. She is on Loprin due to previous heart attack. The doctor is saying to wait for 7 days because of Loprin in her system. Should the doctor wait or go ahead with surgery?
Posted Thu, 12 Apr 2012 in General Health
Answered by Dr. Tulasi Raman.P 47 minutes later

Thanks for your query.

Yes, the doctor should wait for a period 7 days starting from the last day of consuming Tab.Loprin.

Let me explain you the reason for it.
Tab.Loprin contains a drug called Aspirin which is an anti-platelet drug. Platelets are the normal components of the blood which play an important role in the clotting mechanism of the blood when there is an injury.

The reason for your mother-in-law to be on Tab.Loprin is because of the episode of heart attack. The main reason for heart attack is that the blood clots in the blood vessels that supply the heart thereby cutting of the blood supply to the heart which results in heart attack.

As aspirin is an anti-platelet drug, it prevents the clot formation thereby preventing further heart attacks. The draw back to this is that, the aspirin prevents clot formation throughout the body. So when the surgeon operates on any part of the body, there will be excessive blood loss. In order to prevent such incidents, surgeons will have to wait for a period of 7 days (this is the time taken for the new platelets to be formed) before operating on such patients.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor